Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2012, 8:11 PM CDT for Grady County, McClain County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2012, 8:11 PM CDT (01:11 UTC)
- Expired
- Apr 19, 2012, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Grady County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:24 PM CDT | HAIL 1.75 | 9 W Amber, OK | 4W OF HWY 81 ON CR 1290 |
| Apr 19, 8:25 PM CDT | HAIL 1 | 3 Ne Verden, OK | HAIL COVERING ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
729 WUUS54 KOUN 200111 SVROUN OKC051-087-200200- /O.NEW.KOUN.SV.W.0157.120420T0111Z-120420T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 811 PM CDT THU APR 19 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRADY COUNTY IN SOUTH CENTRAL OKLAHOMA... NORTHWESTERN MCCLAIN COUNTY IN SOUTH CENTRAL OKLAHOMA... * UNTIL 900 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POCASSET...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... NEWCASTLE...BLANCHARD...VERDEN...AMBER...COLE...POCASSET... MIDDLEBERG AND BRIDGE CREEK. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 84 AND 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3506 9809 3525 9810 3531 9762 3508 9747 TIME...MOT...LOC 0110Z 267DEG 26KT 3515 9796 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:30 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 19, 5:30 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT THU APR 19 2012 .AVIATION... COLD FRONT ACROSS WESTERN OKLAHOMA SOUTHWARD INTO WEST TEXAS WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING WITH ADDITIONAL SHWR/TSTM ACTIVITY POSSIBLE ACROSS MAINLY SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT. FRONT WILL CONTINUE TO PUSH THROUGH THE AREA OVERNIGHT. EXPECT TO SEE STRONG... GUSTY NORTH WINDS LINGER THROUGH MUCH OF THE DAY ON FRIDAY... BUT DRY WITH VFR CEILINGS BY 15Z. 30 && .PREV DISCUSSION... /ISSUED 254 PM CDT THU APR 19 2012/ .DISCUSSION... COLD FRONT THAT HAS MOVED THROUGH NORTHWEST PORTIONS OF THE FA WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT INTO FRIDAY MORNING. A DRYLINE ALSO EXTENDS SOUTH JUST WEST OF THE FA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS COULD DEVELOP NEAR THE DRYLINE AND FRONT IN SOUTHWEST PORTIONS OF THE FA LATE AFTERNOON/EARLY EVENING. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP DOWN THE COLD FRONT AFFECTING PORTIONS OF CENTRAL AND SOUTHERN OK. OTHER SHOWERS AND THUNDERSTORMS COULD DEVELOP TO THE WEST OF THE FA AND MOVE INTO THE REGION OVERNIGHT AS AN UPPER WAVE MOVES ACROSS THE PLAINS. INSTABILITY AND WIND SHEAR MAY BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE LATE THIS AFTERNOON/EVENING WITH LARGE HAIL AND WINDS BEING THE MAIN CONCERN. COOLER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT LEADING TO A COUPLE OF COOL DAYS ACROSS THE FA. MODELS SHOW THE REGION BEING INFLUENCED BY AN UPPER RIDGE THROUGH TO AT LEAST THE MIDDLE OF NEXT WEEK WITH SOUTHERLY WINDS AND WARM TEMPERATURES RETURNING TO THE FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 66 43 71 / 60 20 10 10 HOBART OK 52 69 43 73 / 40 20 0 10 WICHITA FALLS TX 56 72 45 71 / 50 30 0 10 GAGE OK 47 69 40 77 / 40 10 0 10 PONCA CITY OK 49 65 40 72 / 60 10 10 10 DURANT OK 57 65 46 70 / 70 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/25
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 435 PM CDT THU APR 19 2012 OKZ004>048-050>052-TXZ083>090-201100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 435 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM OUTLOOK... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... MAINLY ALONG AND EAST OF A LINE FROM MEDFORD... TO WATONGA... TO HOBART... TO ALTUS AND INCLUDING ALL OF WESTERN NORTH TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM THROUGH 1 AM. RECOMMENDED ACTIONS... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 6 PM UNTIL 1 AM. DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE WESTERN HALF OF OKLAHOMA AND FAR WESTERN PORTIONS OF NORTH TEXAS BY SUNSET TODAY...CONTINUING ITS PROGRESS SOUTH AND EAST THIS EVENING. THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG AND NEAR THE FRONT EARLY THIS EVENING WHEN COOLER AIR ALOFT ARRIVES WITH AN UPPER LEVEL TROUGH. A SURFACE LOW IS EXPECTED TO DEVELOP ON THE FRONT ACROSS SOUTHWEST OKLAHOMA OR WESTERN NORTH TEXAS LATE THIS AFTERNOON. AS THIS OCCURS DIRECTIONAL WIND SHEAR WILL INCREASE NEAR THE SURFACE LOW AS STRONGER MID LEVEL WINDS FROM THE WEST ARRIVE THIS EVENING. SUPERCELL THUNDERSTORMS... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS... MAY DEVELOP BEFORE SUNSET NORTHEAST OF THIS SURFACE LOW FROM NEAR WICHITA FALLS TO LAWTON TO CHICKASHA. PROBABILITY TABLE...VALID THROUGH 700 AM CDT FRIDAY APR 20. PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN COUNTY WARNING AREA...90 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT. OTHER HAZARDOUS WEATHER... NONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM OUTLOOK... THUNDERSTORMS WILL END IN SOUTHEAST OKLAHOMA BY MID-DAY FRIDAY. NONE ARE EXPECTED TO BE SEVERE. OTHER HAZARDOUS WEATHER... NONE. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.
In the hours before
Special weather statement, Apr 19, 7:35 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENTNWS NORMAN
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT THU APR 19 2012
OKZ038-200100-
COMANCHE OK-
735 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE COUNTY UNTIL 800 PM
CDT...
AT 731 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM CYRIL TO MEDICINE PARK TO CACHE...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
LAWTON...CACHE...ELGIN...FLETCHER...STERLING...MEDICINE PARK...
FORT SILL...LAKE ELLSWORTH AND LAKE LAWTONKA.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3470 9860 3485 9851 3485 9809 3480 9809
3461 9826 3456 9872
TIME...MOT...LOC 0031Z 249DEG 23KT 3486 9821 3471 9845 3462 9859
30Local storm report, Apr 19, 7:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 SSW GRACEMONT 35.12N 98.29W
04/19/2012 E1.75 INCH CADDO OK STORM CHASER
QUARTER TO GOLFBALL HAIL
&&
DWSpecial weather statement, Apr 19, 7:56 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT THU APR 19 2012
OKZ027-038-200130-
GRADY OK-COMANCHE OK-
756 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR GRADY AND NORTHEASTERN
COMANCHE COUNTIES UNTIL 830 PM CDT...
AT 753 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NORGE TO RUSH SPRINGS TO LAWTON...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ELGIN...FLETCHER...NINNEKAH...STERLING...NORGE...
TABLER...AGAWAM AND ACME.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3462 9843 3485 9826 3486 9809 3513 9804
3509 9767 3457 9825
TIME...MOT...LOC 0053Z 224DEG 38KT 3503 9803 3482 9804 3463 9831
30Local storm report, Apr 19, 7:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 9 NNW GRACEMONT 35.31N 98.32W
04/19/2012 E1.75 INCH CADDO OK STORM CHASER
0752 PM TSTM WND GST 9 NNW GRACEMONT 35.31N 98.32W
04/19/2012 M65 MPH CADDO OK STORM CHASER
&&
DWSpecial weather statement, Apr 19, 8:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 801 PM CDT THU APR 19 2012 OKZ019-025-200130- LOGAN OK-OKLAHOMA OK- 801 PM CDT THU APR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN AND NORTHEASTERN OKLAHOMA COUNTIES UNTIL 830 PM CDT... AT 757 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARCADIA... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... LUTHER AND ARCADIA. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3581 9716 3561 9715 3567 9736 3585 9736 TIME...MOT...LOC 0057Z 277DEG 28KT 3576 9733 30
Local storm report, Apr 19, 8:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 11 N GRACEMONT 35.35N 98.26W
04/19/2012 E2.50 INCH CADDO OK STORM CHASER
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:17 PM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Apr 19, 7:23 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 59 min |
| Apr 19, 7:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Apr 19, 7:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Apr 19, 8:01 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Apr 19, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 27 min |
| Apr 19, 8:31 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Apr 19, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 42 min |
| Apr 19, 9:03 PM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 27 min |
| Apr 19, 9:06 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| Apr 19, 9:12 PM CDT | Special Weather Statement | OUN | Garvin | 33 min |
| Apr 19, 9:20 PM CDT | Special Weather Statement | OUN | Lincoln | 25 min |
| Apr 19, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 42 min |
| Apr 19, 9:53 PM CDT | Special Weather Statement | OUN | Caddo, Oklahoma | 37 min |
| Apr 19, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 17 min |
| Apr 19, 10:08 PM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Apr 19, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 52 min |
| Apr 19, 10:31 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| Apr 19, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 49 min |
| Apr 19, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 25 min |
| Apr 19, 11:10 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Apr 19, 11:25 PM CDT | Special Weather Statement | OUN | McClain | 35 min |
| Apr 19, 11:42 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.